MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE MAS REDUCTION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE MAS REDUCTION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16027540
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned to nuvasive for evaluation; further, operative notes and/or radiograph images were not provided for review of usage/technique.A definitive root cause was unable to be determined with the information provided.Labeling review: "warnings, cautions and precautions: the safety and effectiveness of these devices for any other conditions are unknown.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient" "care should be used in the handling and storage of the reline implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments" "inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the reline implants if there is any evidence of damage" "the silencer and gator reducers are not compatible with reduction screws or reduction uni-planar screws and may damage the implant if used.Only the matador reducer and rocker may be used" "compatibility: do not use the reline system with components of other systems, other than the armada system.Refer to the armada system instructions for use for a list of the armada system indications for use.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system" if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial posterior fixation procedure utilizing percutaneous pedicle screws.During the procedure, following implantation of the pedicle screw, the locking screw was unable to be delivered into the reduction screw tulip.Several lock screws were attempted and none were able to fit.The procedure was converted to an open approach to complete the fixation.No patient harm or further patient impact was reported.

Brand Name
NUVASIVE RELINE MAS REDUCTION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14743962
Report Number2031966-2022-00114
Device Sequence Number5175233
Product Code NKB
UDI-Device Identifier00887517556981
UDI-Public887517556981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16027540
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK LOCK SCREW
Outcome Attributed to Adverse Event Other;
Patient SexFemale